Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 93, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 27, 2006, 3:31 PM MDT for Union County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2006, 3:31 PM MDT (21:31 UTC)
- Expired
- Aug 27, 2006, 4:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 2:13 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:46 PM MDT, 45 minutes earlier.
Area forecast discussion, Aug 27, 2:46 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 246 PM MDT SUN AUG 27 2006 .UPDATE... ISSUED NEW SET OF ZONES TO REMOVE SVR TSTM WATCH 754 FOR COLFAX... HARDING...AND UNION COUNTIES. A FEW STORMS WILL STILL HAVE THE POTENTIAL TO BECOME SEVERE LATE THIS EVENING AS DRYLINE WAVES OVER THE EASTERN PLAINS. RAISED POPS TO CHANCE OVER SE NM SINCE CONVECTION IS MAKING GOOD PROGRESS SOUTH. LOWERED CLOUD COVER OVER THE WESTERN HALF OF THE STATE AS DRYING SCOURS OUT ATMOSPHERE. OTHERWISE...REMAINING GRIDS ARE IN GOOD SHAPE REPRESENTING SLIGHT UPSWING IN ACTIVITY TOMORROW. && .PREV DISCUSSION...CONVECTION UNDERWAY IN NORTHEAST NEW MEXICO ON SOUTH SIDE OF MESOLOW ANALYZED OVER COMANCHE NATIONAL GRASSLAND IN COLORADO. WITH NEARLY DRY ADIABATIC LAPSE RATES UP TO ABOUT 700 MB...EXPECTING A POSSIBLE HAIL THREAT IN SEVERE THUNDERSTORMS BROADLY FOR COLFAX...UNION AND HARDING COUNTIES THIS AFTERNOON. HEAVIER SHOWERS WILL DEVELOP RAPIDLY FROM INTERSTATE 25 EAST THIS AFTERNOON ELSEWHERE...WITH PRECIPITABLE WATER REMAINING NEAR AN INCH...AND WILL WATCH AREA CLOSELY FOR NEEDED ADVISORIES. CURRENTLY...TROUGH ALOFT EXTENDING FROM MANITOBA SOUTHWARD TO NORTHEAST NEW MEXICO WITH STRONGEST 500 MB VORTICITY ADVECTION NOW MOVING THROUGH TO THE WEST WITH GRADUAL DRY AIR INTRUSION ARRIVING ALOFT FROM THE NORTHWEST. AT THE SURFACE...DEWPOINTS NOW FALLING WELL INTO THE 30S FROM ALBUQUERQUE NORTHEAST ALONG INTERSTATE 25 AND POINTS WEST...WITH DEWPOINTS IN THE 50S AND 60S TO THE EAST IN SOUTH AND SOUTHEAST FLOW. EASTWARD PUSH OF THIS BOUNDARY COMBINED WITH NEAR SURFACE UPSLOPE FLOW AND DYNAMICS ALOFT WILL PRODUCE BROAD AREA OF SHOWERS AND THUNDERSTORMS THIS EVENING FOR THE EASTERN AND SOUTHERN PORTIONS OF THE STATE. MODELS...AGREEING REASONABLY ON COMPLETING DRY AIR INTRUSION THIS EVENING...REBUILDING SURFACE HIGH OVER WESTERN HIGH PLAINS...AND RETURNING MOIST LOW LEVEL SOUTHERLY FLOW INTO NEW MEXICO FOR THE DAY ON MONDAY. WITH FLOW GENERALLY UPSLOPE IN THE EASTERN HALF OF THE STATE...CONTINUED HIGH PRECIPITABLE WATER AND WEAK DYNAMICS ALOFT...HAVE GONE WITH ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ON THE EAST SLOPES OF THE CENTRAL MOUNTAINS AND OVER THE EASTERN PLAINS...WITH THE NORTHEAST CORNER SOMEWHAT LESS FAVORED WITH SOMEWHAT REDUCED MOISTURE AVAILABLE. LITTLE CHANGE TO BASIC STORY THROUGH THE REMAINDER OF THE WORK WEEK WITH PRECIPITABLE WATERS REMAINING ABOVE AN INCH FOR THE EASTERN AND SOUTHERN PORTIONS OF THE STATE...CONTINUED UPSLOPE LOW LEVEL FLOW...AND THETA E RIDGE AXIS PAINTING DIAGONALLY ACROSS THE STATE FROM NORTHEAST TO SOUTHWEST. ANOTHER HIGH AMPLITUDE TROUGH SWINGS EAST ACROSS THE PLAINS NEXT WEEKEND...AND THIS WILL SHIFT FLOW ALOFT AROUND TO THE NORTHWEST IN ITS PATH AND HELP BUDGE SURFACE HIGH WESTWARD IN TURN TO EASE IF NOT SHUT OFF THE MOIST FLOW FROM THE SOUTH. 25 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 87 55 88 / 0 0 5 0 GALLUP.......................... 43 85 48 84 / 0 0 5 20 GRANTS.......................... 46 84 50 83 / 0 5 5 10 GLENWOOD........................ 55 89 58 88 / 5 20 30 30 CHAMA........................... 39 76 41 77 / 0 5 10 10 LOS ALAMOS...................... 48 78 49 77 / 0 10 10 10 RED RIVER....................... 37 68 38 69 / 20 30 20 20 TAOS............................ 46 78 47 78 / 10 10 10 20 SANTA FE........................ 51 79 50 77 / 10 10 10 20 SANTA FE AIRPORT................ 53 80 53 80 / 10 10 10 10 ESPANOLA........................ 48 84 52 83 / 0 10 10 10 ALBUQUERQUE HEIGHTS............. 60 83 61 84 / 10 10 10 20 ALBUQUERQUE VALLEY.............. 56 84 57 85 / 5 10 10 20 ALBUQUERQUE FOOTHILLS........... 55 81 58 83 / 10 10 10 20 ALBUQUERQUE WEST MESA........... 58 83 60 85 / 5 10 10 10 SOCORRO......................... 55 87 58 86 / 20 20 20 30 SANDIA PARK/CEDAR CREST......... 47 73 47 75 / 10 10 10 20 MORIARTY/ESTANCIA............... 49 80 49 81 / 20 20 20 30 CARRIZOZO....................... 55 82 55 84 / 30 20 40 30 RUIDOSO......................... 50 72 51 71 / 40 40 40 50 RATON........................... 50 76 48 79 / 50 20 20 20 LAS VEGAS....................... 50 74 48 75 / 30 40 40 40 ROY............................. 56 76 55 77 / 50 20 20 30 CLAYTON......................... 57 77 55 79 / 50 10 10 20 SANTA ROSA...................... 56 82 54 83 / 40 30 30 30 TUCUMCARI....................... 62 82 59 81 / 50 30 20 30 FORT SUMNER..................... 61 80 59 83 / 50 40 40 40 CLOVIS.......................... 64 82 60 81 / 50 50 30 40 PORTALES........................ 63 83 60 83 / 50 50 30 40 ROSWELL......................... 66 86 64 84 / 40 40 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
Hazardous weather outlook, Aug 27, 6:03 AM MDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT SUN AUG 27 2006 NMZ001>021-026-281200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 603 AM MDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER NORTHEAST NEW MEXICO...INCLUDING EASTERN COLFAX AND SAN MIGUEL COUNTIES...UNION COUNTY AND MUCH OF QUAY COUNTY. THE MAIN THREATS WILL BE STRONG WIND GUSTS AROUND 60 MPH AND HAIL AROUND ONE INCH IN DIAMETER. IN ADDITION...HEAVY RAIN IS POSSIBLE OVER EASTERN NEW MEXICO THIS AFTERNOON INTO TONIGHT. ISOLATED MINOR FLOODING ALONG STREAMS...CREEKS AND ARROYOS...AS WELL AS PONDING OF WATER ON ROADS AND LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE WILL BEGIN TO RETURN EARLY THIS WEEK ESPECIALLY SOUTH OF INTERSTATE 40...BUT SHOULD ADVANCE NORTH OVER ALL THE AREA BY THURSDAY AND FRIDAY. FLOODING ALONG CREEKS...STREAMS AND SMALLER RIVERS WILL CONTINUE TO BE A CONCERN NEXT WEEK...INCLUDING CARRIZO CREEK COMING INTO THE RIO RUIDOSO RIVER...AS WELL AS THE RIO BONITO BELOW BONITO LAKE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 PM AND 10 PM MDT ACROSS NORTHEAST NEW MEXICO. 40
In the hours before
Special weather statement, Aug 27, 12:21 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1221 PM MDT SUN AUG 27 2006 NMZ005-012-013-016>021-026-272000- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS- QUAY COUNTY-ROOSEVELT COUNTY- 1221 PM MDT SUN AUG 27 2006 ...SHOWERS WITH LOCALLY HEAVY RAINFALL SLATED FOR THIS AFTERNOON... LOCALLY HEAVY SHOWERS AND STRONG THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR LIKELY IN THE HEAVIEST OF SHOWERS. SHOWERS WILL START DEVELOPING EARLY THIS AFTERNOON FROM LAS VEGAS TO RUIDOSO...WITH SHOWERS BECOMING MORE WIDESPREAD AND LOCALLY MORE INTENSE THROUGHOUT THE AFTERNOON. EXPECT HEAVY SHOWERS TO FILL ARROYOS...SMALL STREAMS AND DITCHES. DRIVERS SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS...AND LOW WATER CROSSINGS MAY BE OBSTRUCTED OR CLOSED OFF BY FLOWING WATER. NMZ006-007-272000- FAR NORTHEAST PLAINS-HARDING COUNTY- 1221 PM MDT SUN AUG 27 2006 ...LOCALLY STRONG THUNDERSTORMS AND HEAVY SHOWERS DEVELOPING THIS AFTERNOON... EXPECT LOCALLY STRONG THUNDERSTORMS AND SOME HEAVY DOWNPOURS OVER THE AREA THIS AFTERNOON...WITH GUSTY WINDS AND LARGE HAIL POSSIBLE IN THE STRONGEST THUNDERSTORMS. ISOLATED STORMS WILL DEVELOP AFTER 2 PM MDT...WITH STORMS BECOMING MORE WIDESPREAD AND INTENSE BY LATE AFTERNOON. EXPECT HEAVY SHOWERS TO FILL ARROYOS...SMALL STREAMS AND DITCHES. DRIVERS SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS...AND LOW WATER CROSSINGS MAY BE OBSTRUCTED OR CLOSED OFF BY FLOWING WATER. SHY
Special weather statement, Aug 27, 12:51 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1251 PM MDT SUN AUG 27 2006 NMZ016-017-019-272100- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CHAVES COUNTY PLAINS- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 1251 PM MDT SUN AUG 27 2006 ...ISOLATED STRONG THUNDERSTORMS MOVING ACROSS THE AREA... ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA THIS AFTERNOON...WITH CONTINUED DEVELOPMENT EXPECTED OVER THE NEXT SEVERAL HOURS. A STRONG THUNDERSTORM BETWEEN FORT STANTON AND ARABELA IS MOVING TO THE EAST. EXPECT LOCALLY HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN PER HOUR AS THIS STORM PASSES OVER STATE ROAD 246 AND HIGHWAYS 70 AND 380. HEAVY RAIN WILL FILL ARROYOS...SMALL STREAMS...AND DITCHES. DRIVERS SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS...AND LOW WATER CROSSINGS BLOCKED BY FLOWING WATER. SHY
Special weather statement, Aug 27, 1:10 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 110 PM MDT SUN AUG 27 2006 NMZ007-272100- FAR NORTHEAST PLAINS- 110 PM MDT SUN AUG 27 2006 ...ISOLATED STRONG THUNDERSTORMS MOVING ACROSS THE AREA... ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA THIS AFTERNOON...WITH CONTINUED DEVELOPMENT EXPECTED OVER THE NEXT SEVERAL HOURS. STORMS LATER THIS AFTERNOON MAY HAVE GUSTY WINDS AND PRODUCE LARGE HAIL. A STRONG THUNDERSTORM IS CURRENTLY NORTH OF CLAYTON LAKE STATE PARK AND SENECA AND IS MOVING EAST TO THE OKLAHOMA BORDER. EXPECT HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR WITH THIS STORM ALONG WITH POSSIBLE SMALL HAIL. DRIVERS ON STATE ROADS 406 AND 456 IN UNION COUNTY SHOULD BE ESPECIALLY ALERT. HEAVY RAIN WILL FILL ARROYOS...SMALL STREAMS...AND DITCHES. DRIVERS SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS...AND LOW WATER CROSSINGS BLOCKED BY FLOWING WATER. SHY
Special weather statement, Aug 27, 1:33 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 133 PM MDT SUN AUG 27 2006 NMZ005>007-012-013-272030- CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY- NORTHEAST HIGHLANDS-QUAY COUNTY- 133 PM MDT SUN AUG 27 2006 ...ISOLATED STRONG THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE FOR NORTHEAST NEW MEXICO THIS AFTERNOON... A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IS EXPECTED THIS AFTERNOON FOR NORTHEAST NEW MEXICO. FIRST THUNDERSTORMS OF THE AFTERNOON WILL BE INCREASING NORTH OF CLAYTON THROUGH 3 PM. STORMS WILL LIKELY INCREASE QUICKLY IN NUMBER AND INTENSITY BETWEEN 230 PM AND 4 PM IN THE AREA FROM NEAR RATON AND CLAYTON SOUTH TO TUCUMCARI. STAY ALERT DURING MID AFTERNOON FOR STORMS TO TRANSITION FROM BRIEF HEAVY RAIN AND SMALL HAIL TO STORMS WITH LARGER HAIL AND WINDS EXCEEDING 50 MPH. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. 03
Special weather statement, Aug 27, 2:35 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SUN AUG 27 2006 NMZ005>007-272130- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 235 PM MDT SUN AUG 27 2006 ...ISOLATED STRONG THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE FOR NORTHEAST NEW MEXICO THIS AFTERNOON... A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IS EXPECTED THIS AFTERNOON FOR NORTHEAST NEW MEXICO. SEVERAL STRONG THUNDERSTORMS ARE ALREADY ACTIVE IN FAR NORTHWEST UNION COUNTY ABOUT 8 TO 10 MILES NORTHEAST OF FOLSOM AND ALSO ABOUT 20 MILES SOUTHWEST OF ROY. STORMS WILL LIKELY INCREASE QUICKLY IN NUMBER AND INTENSITY THROUGH 4 PM IN THE AREA FROM NEAR RATON AND CLAYTON SOUTHWEST TO CONCHAS LAKE. STAY ALERT DURING MID AFTERNOON FOR STORMS TO TRANSITION FROM BRIEF HEAVY RAIN AND SMALL HAIL TO STORMS WITH LARGER HAIL AND WINDS EXCEEDING 50 MPH. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. 03
Special weather statement, Aug 27, 3:00 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN AUG 27 2006 NMZ012-018-272200- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- 300 PM MDT SUN AUG 27 2006 ...ISOLATED STRONG THUNDERSTORMS FORMING OVER EAST CENTRAL NEW MEXICO... A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IS EXPECTED THIS AFTERNOON FOR NORTHEAST AND EAST CENTRAL NEW MEXICO. THROUGH 4 PM...AN ISOLATED STRONG THUNDERSTORM WILL BE LOCATED JUST SOUTHWEST AND SOUTH OF SANTA ROSA WITH BRIEF HEAVY RAIN AND SMALL HAIL EXPECTED ALONG HIGHWAY 54 ABOUT 5 TO 10 MILES SOUTHWEST OF SANTA ROSA. OTHER SMALL THUNDERSTORMS WILL BE DEVELOPING BETWEEN VAUGHN AND ROSWELL WEST OF HIGHWAY 285 AND ALSO SOUTH OF YESO IN DE BACA COUNTY. STAY ALERT DURING MID AFTERNOON FOR STORMS TO TRANSITION FROM BRIEF HEAVY RAIN AND SMALL HAIL TO STORMS WITH LARGER HAIL AND WINDS EXCEEDING 50 MPH. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:46 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 44 min |
| Aug 26, 7:08 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 52 min |
| Aug 27, 2:36 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 54 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.